MAUDE Adverse Event Report: COVIDIEN LP LCD HANDSWITCH STERIL CS/10; ES ACCESSORY

COVIDIEN LP LCD HANDSWITCH STERIL CS/10; ES ACCESSORY
Model Number E2750
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date of initial report: (b)(6) 2016.The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that during a laparoscopic sigmoidectomy, the coag button did not return once it was pressed and activation continued.The button was pressed several times but the issue was not solved.A new device was used to complete the procedure without any harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date of follow-up report: 09/17/2016.Evaluation of the incident pencil confirmed the customer's report.The cause is due to an assembly related failure.
 
Additional Manufacturer Narrative
(b)(4).Per engineering investigation, the ¿latch on¿ condition was caused by interference between the rocker component and the rocker window in which it moves.The width of the rocker was found to be larger than the width of the rocker window.The width of the rocker window is formed by the ultrasonic welding of the two body housing components.Corrective action is being issued.

Brand Name
LCD HANDSWITCH STERIL CS/10
Common Device Name
ES ACCESSORY
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder
MDR Report Key5896134
Report Number1717344-2016-00779
Device Sequence Number308077
Product Code GEI
UDI-Device Identifier10884524000435
UDI-Public0110884524000435
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2021
Device Model NumberE2750
Device Catalogue NumberE2750
Device Lot Number60520098X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/03/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/23/2016
Supplement Report FDA Received Date09/17/2016
01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR